Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Taking glycomet and tonac for cholesterol. Will it cause any side effects?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
Hello Dr Currently my fasting blood sugar 128, Postprandial blood sugar 135.8 Total cholesterol 232, Triglyceries: 145, HDL: 55.5, LDL: 147.5, VLDL:29 CHOL:HDL ratio: 4.1 Dr suggested Glycomet 500mg SR and Tonac TG, each 1 after food daily. Earlier i used to take Atorlip F But different Dr. suggested Tonac TG. What to do please advise.. Should i continue medicine as different Dr. suggesting different different things.. I am confused.. Please advised. Since 25 days i am not taking any medicine. Some details report: 25th July, 2013: Vitamin D Total: 9.04 (Below 10 deficient) ng/ml So Dr. suggested Tab Bon DK 60,000 for 8 Week, 1 tab each week. TSH: 3.43 I would like to know: 1. should i continue the medicine again? 2. One Dr. has suggested Atorlip-F and another Dr. suggested Atorlip-F. What is the difference between Tonac Tg and Atorlip-f. Which one is best and is there any side effect?
Posted Sat, 30 Nov 2013 in Medicines and Side Effects
 
 
Answered by Dr. Ram Choudhary 2 hours later
Brief Answer: reduce fat in the diet continue..follow up Detailed Answer: Hi Welcome to health care magic. Atorlip F & Tonact Tg have the same contents drug and you can continue with Atorlip F as per usual doses. Looking to your sugar levels you should also start metformin as advised by your physician because your fasting levels of blood sugar are high. The best way to control your cholestrol levels is to cut down on the fried foods that contain high fats and to include regular exercise in your day to day routine. If you are overweight then you should reduce your weight in graded way. You should continue the drugs under the care of your local physician and should not self medicate or stop medication by your self it can lead to serious consequences. After 2 months of treatment you should get a repeat lipid profile and HbA1c levels to see the sugar control and the status of lipids in your system. I hope the advice will be helpful for you.
Above answer was peer-reviewed by
 
Follow-up: Taking glycomet and tonac for cholesterol. Will it cause any side effects? 11 hours later
Thank you Dr. for the quick reply. 27th July, 2013: I did HbA1c testing also which was 7.30 My uncle who also medical practitional (MBBS) who suggested better to go with 1. Glycoment 500mg SR 1 Tab daily after food 2. Tonac TG 1 tab daily after food Continue for 1 month strictly and do a test to see how this is going and based on that he want to decide next. He told that Tonac TG will give faster recovery compare with Atolip F. Currently i am not taking any medicine since 1 month. I am thinking as earlier i used to take Atorlip F and now if i start Tonac TG; will it do any harm for me...??? I wanted to check please help me Thank you Dr.
 
 
Answered by Dr. Ram Choudhary 11 hours later
Brief Answer: you can take metformjn and Tonact-Tg Detailed Answer: Hi XXXX, Welcome back to health care magic. Your Hb A1c level is slightly on higher side that shows a bit poor control of your blood sugar level so you should incorporate the earlier advice to control it. You can take the drug metformin as advised by your doctor uncle for you diabetes issue and about the lipid control I don't think there is any significant difference between the two drugs having same contents in same doses. So Tonact- Tg can harm you if Atorlip-F did not. It is just like saying a patient using XXXXXXX salt can be harmed if he started Tata salt......you can guess there is no essence in it; So you can take either as per your choice it will hardly makes any difference. I hope the advice will be helpful for you.
Above answer was peer-reviewed by
 
Follow-up: Taking glycomet and tonac for cholesterol. Will it cause any side effects? 13 hours later
thanks you. I have started to take Glycomet and Tonact TG. After 1 month i will do the re medical test.. and update you about the result. Next i would like to consult with dietician. could you please connect to the correct person who can help me on that..
 
 
Answered by Dr. Ram Choudhary 20 hours later
Brief Answer: take medicines regularly and do exercises Detailed Answer: Hi XXXX.... Welcome back. I hope the medicines will help you up to the expectations. For best results take Metformin at the time of breakfast and To act at 10pm and be regular with the medicines. You can consult Dr Grace, she is a good dietician at healthcare magic. Take care.
Above answer was peer-reviewed by
 
Follow-up: Taking glycomet and tonac for cholesterol. Will it cause any side effects? 2 hours later
Thank you for the advice.. Just for my information... could you please help me how can i reach to Dr Grace. or could you please ref me to her so that this thread can redirect to her and she can guide me as she will be having all the details background information... thank you Dr.
 
 
Answered by Dr. Ram Choudhary 1 hour later
Brief Answer: put the query for dietician Detailed Answer: Hi XXXX..... Welcome back. Redirecting the thread is not possible for obvious reason, you can put a query in her name or just for dietician. I hope it should help. Take care.
Above answer was peer-reviewed by
 
Follow-up: Taking glycomet and tonac for cholesterol. Will it cause any side effects? 5 minutes later
Okay thanks Dr.
 
 
Answered by Dr. Ram Choudhary 28 hours later
Brief Answer: welcome Detailed Answer: Hi XXXX..... Welcome to healthcare Magic! I hope the advise would be informative and useful for you, and will help you stay healthy. Take Care!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor